MAUDE Adverse Event Report: NEXTREMITY SOLUTIONS INCORE LAPIDUS SYSTEM; BONE SCREW

NEXTREMITY SOLUTIONS INCORE LAPIDUS SYSTEM; BONE SCREW
Catalog Number IC-LAP-3542
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nextremity solutions became aware of this complaint when an employee heard a sales representative mention an incore removal.During follow-up communication with the sales representative, it was reported that the patient was walking (full weight bearing) on the foot before healing, which does not align with the post-operative instructions prescribed by the surgeon or the instructions for use for the incore lapidus system.The surgeon attributed the break to this circumstance.There is no alleged or detected deficiency with the device.
 
Event or Problem Description
A patient was implanted with the incore lapidus system (left post, 3.5mm x 32mm screw, 3.5 x 42mm screw).After surgery, the 3.5mm x 42mm screw broke at the junction with the post.All pieces of the incore lapidus system were removed per the surgical technique.The surgeon used bone filler and a plate after removing incore.

Brand Name
INCORE LAPIDUS SYSTEM
Common Device Name
BONE SCREW
Manufacturer (Section D)
NEXTREMITY SOLUTIONS
210 north buffalo street
warsaw IN 46580
MDR Report Key9268802
Report Number3009540749-2019-00010
Device Sequence Number2616435
Product Code HWC
UDI-Device Identifier00817701021032
UDI-Public00817701021032
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIC-LAP-3542
Device Lot NumberR17295
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;